Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 54, NWS Eureka, CA

May 26, 2011

NWS Eureka, CA issued this small craft advisory at May 26, 2011, 2:43 AM PDT. It took effect at May 26, 2011, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 2:43 AM PDT (09:43 UTC)
In effect from
May 26, 2011, 11:00 AM PDT
Expired
May 26, 2011, 11:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WHUS76 KEKA 260943
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 AM PDT THU MAY 26 2011

PZZ470-262330-
/O.NEW.KEKA.SC.Y.0054.110526T1800Z-110527T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
243 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING. 

* WINDS AND WAVES: SOUTH WINDS WILL AVERAGE 15 TO 25 KT WITH GUSTS
  TO 30 KT THROUGH LATE THIS EVENING...AND WILL SUBSIDE TO 10 TO
  20 KT AFTER MIDNIGHT. A WEST SWELL WILL BUILD TO NEAR 9 FT AT 11
  SECONDS THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
649 
WHUS76 KEKA 261533
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
833 AM PDT THU MAY 26 2011

PZZ470-262345-
/O.CON.KEKA.SC.Y.0054.110526T1800Z-110527T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
833 AM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES...S RISING TO 15 TO 25 KT WITH GUSTS TO 30 KT...THEN
  EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL BUILD TO
  NEAR 9 FT AT 11 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
232 
WHUS76 KEKA 262125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT THU MAY 26 2011

PZZ450-270530-
/O.EXA.KEKA.SC.Y.0054.000000T0000Z-110527T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
225 PM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS AND WAVES...S 15 TO 25 KT WITH GUSTS TO 30 KT...THEN
  EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL PEAK
  NEAR 9 FT AT 11 SECONDS TONIGHT THEN GRADUALLY SUBSIDE FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-270530-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-110527T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
225 PM PDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES...S 15 TO 25 KT WITH GUSTS TO 30 KT...THEN
  EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL PEAK
  NEAR 10 FT AT 11 SECONDS TONIGHT THEN GRADUALLY SUBSIDE FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:41 PM PDT, 11 hours 2 minutes earlier.

Area forecast discussion, May 25, 3:41 PM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PDT WED MAY 25 2011

.SYNOPSIS...SHOWERS WILL DIMINISH OVERNIGHT TONIGHT ACROSS THE
AREA. THURSDAY AFTERNOON AND EVENING ANOTHER SYSTEM WILL BRING
ADDITIONAL RAIN TO THE REGION. THE WEATHER PATTERN WILL REMAIN COOL
AND UNSETTLED THROUGH SATURDAY. SUNDAY AND MONDAY A RIDGE WILL
BRING DRIER CONDITIONS AND WARMER TEMPERATURES WITH ANOTHER SYSTEM
LATE MONDAY INTO TUESDAY.

&&

.DISCUSSION...THE FRONT HAS MOVED INLAND AND AFTER A BRIEF BREAK
SHOWERS HAVE BEGUN TO MOVE INLAND...MAINLY NORTH OF CAPE
MENDOCINO. THERE APPEARS TO BE ENOUGH INSTABILITY FOR A FOR THE
SHOWERS TO PRODUCE A FEW LIGHTING STRIKES SO ADDED ISOLATED
THUNDER TO THE FORECAST IN THE EVENING. THE NAM AND GFS TRY TO
HOLD ONTO A FEW ISOLATED SHOWERS OVERNIGHT SO WILL MAINTAIN
ISOLATED SHOWERS ACROSS THE NORTH THROUGH MIDDAY TOMORROW. THE NAM
AND GFS HAVE COME INTO PRETTY GOOD AGREEMENT ON THE NEXT COLD
FRONT MOVING THROUGH THE AREA THURSDAY EVENING. RAINFALL AMOUNTS
WILL BE LESS THAN WITH THE CURRENT SYSTEM AND THE PRECIP WILL BE
FARTHER NORTH. THIS WILL KEEP TEMPERATURES WELL BELOW SEASONAL
NORMALS. FRIDAY INTO SATURDAY COOL, MOIST ZONAL FLOW WILL KEEP A
CHANCE OF SHOWERS IN THE AREA. LATE SATURDAY MODELS ARE INDICATING
AN UPPER LOW TO OVER THE PACIFIC NORTHWEST THAT WILL MOVE SOUTH
BRINGING COOLER TEMPERATURES BUT LITTLE PRECIP DUE TO A DRIER
TRAJECTORY. SUNDAY THE GFS AND THE ECMWF BUILD IN A BRIEF RIDGE
INTO THE AREA. MONDAY MODEL SOLUTIONS BEGIN TO DIVERGE THE WITH
THE HANDLING OF AN UPPER LEVEL LOW MOVING DOWN THE COAST. KEPT THE
CHANCE POPS IN PLACE FOR NOW DUE TO LOW CONFIDENCE IN ANY
PARTICULAR SOLUTION.

&&

.AVIATION...IN THE WAKE OF THE SYSTEM THAT WENT THROUGH THE AREA
THIS MORNING...SHOWERS ARE THE RULE. SKIES WILL REMAIN MOSTLY
CLOUDY THIS EVENING WITH CIGS SCATTERING OUT BY MIDNIGHT. EXPECT
SCATTERED TO ISOLATED SHOWERS TO CONTINUE TONIGHT DECREASING
TOWARD MORNING. A RUMBLE OF THUNDER THIS EVENING IS STILL POSSIBLE
AS A BAND OF SHOWERS APPROACHES THE COAST ATTM. THUS HAVE LEFT CB
FOR THIS EVENING IN ALL TAF SITES. PARTLY CLOUDY SKIES THURSDAY
MORNING WILL QUICKLY BE REPLACED MIDDAY BY MOSTLY CLOUDY BUT VFR
SKIES AHEAD OF THE NEXT FRONT APPROACHING FOR THURSDAY NIGHT.

&&

.MARINE...NO MAJOR CHANGES FROM RECENT FORECAST PACKAGES. SOUTH
WESTERLY WINDS IN THE WAKE OF THE LAST FRONT HAVE SUBSIDED.
SOUTHERLY WINDS THURSDAY AHEAD OF THE NEXT APPROACHING COLD FRONT
WILL BRING BUILDING SEAS. AS THE FRONT WILL PASS THROUGH RELATIVELY
QUICKLY WITH WINDS REACHING ONLY LOW END SCA LEVELS FOR A SHORT TIME
IN THE EVENING THURSDAY...WIND SEAS WILL NOT HAVE TIME ENOUGH TO
REACH SCA LEVELS. MODELS HAVE COME INTO AGREEMENT ON THIS SYSTEM
WITH THE COLD FRONT PUSHING THROUGH THE WATERS BETWEEN 00Z AND 06Z
FRIDAY. A W SWELL BETWEEN 8 TO 9 FT AT 12 SEC WILL REACH THE WATERS
BY THURSDAY MORNING. A SECOND NW SWELL TRAIN 8 TO 10 FT AT 13 TO 14
SEC WILL REACH THE WATERS OVER THE WEEKEND. AFTERWARD A SIGNIFICANT
UPPER LOW WILL SHIFT SOUTHEAST OF THE WATERS ALLOWING HIGH PRESSURE
TO BUILD BACK INTO THE EASTERN PACIFIC RESULTING IN PRIMARILY
NORTHERLIES INTO EARLY NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 25, 3:36 PM PDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PDT WED MAY 25 2011

CAZ001-003-004-262245-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
336 PM PDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS
EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.